# SDR 2005FA0001518

- Difficulty date: October 31, 2005
- Submitted: October 31, 2005
- Operation: General aviation
- Aircraft: N8806J
- Make and model: Piper PA 28-180
- Aircraft serial: 282756
- Engine: Lyc O360*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Condition: Leaking
- Location: Elt
- Component: Elt, E01
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT BATTERIES FOUND LEAKING AT ANNUAL INSPECTION.  ELT IS MODEL E-01 WHICH USES 8 EA.  MN1300 (D) CELL BATTERIES. THE BATTERIES WERE DATED MAR 2010 (DATE OF INSTALLATION UNKNOWN), AND THE ELT WAS LABELED AND MAINTENANCE ENTRIES NOTED FOR (ELT BATTERY DUE JUNE 2005).  BATTERY LEAKAGE HAD CONTAMINATED THE ELT CASE AND CAUSED CORROSION OF THE MOUNTING TRAY.  THIS WAS THIRD INSTANCE OF DISCOVERING LEAKING BATTERIES IN AN ELT WHERE THE SHELF LIFE DATE PRINTED ON THE BATTERY WAS STILL MANY YEARS INTO THE FUTURE.
